Alert archive / North Dakota / Heat Advisories in 2007

Heat Advisory 2, NWS Grand Forks, ND

July 24, 20074 counties in Minnesota; 14 counties in North Dakota

NWS Grand Forks, ND issued this heat advisory at Jul 24, 2007, 4:12 AM CDT for 4 counties in Minnesota; 14 counties in North Dakota. It took effect at Jul 24, 2007, 2:00 PM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jul 24, 2007, 4:12 AM CDT (09:12 UTC)
In effect from
Jul 24, 2007, 2:00 PM CDT
Expired
Jul 24, 2007, 7:00 PM CDT
In force
5 hr
Issued by
NWS Grand Forks, ND

Counties Clay County, MN, Norman County, MN, Polk County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 35 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 9.2 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2007-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3381 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2007-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3381 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
2772 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
226 m²/s²
Significant tornado parameter
0.0
Supercell composite
12.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this heat advisory went out at Jul 24, 2:30 AM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, Jul 24, 2:30 AM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
230 AM CDT TUE JUL 24 2007

FORECAST CHALLENGE CONCERNS HEAT AND T CHANCES.

MODELS NOT HANDLING SURFACE FEATURES VERY WELL TONIGHT AS BOTH NAM
AND GFS TOO FAR SOUTH WITH LOW LEVEL BOUNDARY. PREFER GFS SOLUTION
OF MID/UPPER LEVEL FEATURES BUT FAVOR LOW LEVEL NAM MOISTURE FIELDS.
WILL USE BLEND FOR FORECAST.

IN THE NEAR TERM MONITORING SMALL CLUSTER OF STRONG CONVECTION
ACROSS NE ND. THIS ASSOCIATED WITH E-W ORIENTED SURFACE
BOUNDARY AND MID LEVEL VORTICITY MAXIMA OVER SW MB. CONVERGENCE
ALONG LOW LEVEL BOUNDARY WEAKENS INTO NW MN AND AIRMASS NOT QUITE AS
UNSTABLE. WILL MONITOR TRENDS AND MAY NEED SOME MORNING MENTION
ALONG NORTHERN TIER COUNTIES. OTHERWISE ANOTHER HOT/HUMID DAY.
COLUMN ACTUALLY WARMS A LITTLE FROM VALLEY WEST AND DEWPOINTS
SHOULD RECOVER BACK INTO THE 70S. WILL BE PUSHING ADVISORY CRITERIA
AGAIN. CONCERNS ARE CONVECTIVE CLOUD DEBRIS ACROSS THE NORTH MAY
LIMIT TEMPERATURES AND WILL INCREASED SURFACE WIND MIX OUT HIGHER
DEWPOINTS. WITH THE 3RD STRAIGHT DAY OF HEAT AND HUMIDITY WILL PLAY
IT SAFE AND ISSUE HEAT ADVISORY FOR THIS AFTERNOON FROM VALLEY WEST.

UPPER RIDGE BEGINS TO FLATTEN WEDNESDAY AS STRONGER SHORTWAVE SHIFTS
EAST ACROSS SOUTHERN CANADA. THERMAL RIDGE SHIFTS EAST INTO FA AND
WITH FROPA NOT UNTIL EVENING WILL BE ANOTHER HOT/HUMID DAY AND MAY
NEED TO REVISIT HEAT ADVISORY.

MODELS DIFFER SLIGHTLY WITH TIMING OF CFP WED NIGHT/THURSDAY AM WITH
GFS MOST PROGRESSIVE. BOUNDARY MOVES INTO FAR WESTERN FA NEAR PEAK
HEATING. 0-6KM SHEAR NOT ALL THAT IMPRESSIVE HOWEVER SUFFICIENT
INSTABILITY AND CAPE FOR A FEW STRONG STORMS. LOW LEVEL JET ALSO
MINIMAL SO SHOULD SEE SOME WEAKENING AFT SUNSET AS
BOUNDARY/CONVECTION PROPAGATES EAST ACROSS FA. MODELS HAVE BEEN
PRETTY CONSISTENT WITH FEATURE SO WILL UP POPS A LITTLE AND MAKE
SOME ADJUSTMENTS TO TIMING.

BOUNDARY EXITS FA TO THE EAST THURSDAY AM WITH MODEST COLD ADVECTION
DURING DAY WHICH WILL BRING SOME RELIEF TO THE HEAT. MODELS PAINTING
POST FRONTAL QPF SO WILL MAINTAIN SOME PCPN MENTION INTO THURSDAY.

REMAINDER OF WORK WEEK LOOKS QUIET AND SEASONAL WITH HIGH PRESSURE
BUILDING IN.

RIDGING RETURNS TO FA LATER IN WEEKEND INTO EARLY NEXT WEEK WITH
WARMER AIR RETURNING. PCPN WISE LOOKS PRETTY QUIET WITH WESTERLIES
IN CANADA.

&&

.AVIATION...
FEEL BEST POTENTIAL FOR ANY BR THIS AM WILL BE OVER FAR EASTERN FA
IN ZONE OF LIGHTER SURFACE FLOW. THERE COULD SEE SOME LOCALIZED IFR
CONDITIONS UNTIL MID MORNING. OTHERWISE MAY SEE SOME SPOTTY MVFR
CIGS/VSBY IN TSRA ALONG NORTHERN TIER COUNTIES DURING EARLY AM.
REMAINDER OF DAY WILL BE VFR.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.

&&

VOELKER
Hazardous weather outlook, Jul 23, 6:20 AM CDT, 21 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
620 AM CDT MON JUL 23 2007

MNZ001>009-013>017-022>024-027>032-040-NDZ008-016-027-029-030-039-
053-241130-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-PEMBINA-
EASTERN WALSH COUNTY-GRAND FORKS-STEELE-TRAILL-CASS-RICHLAND-
620 AM CDT MON JUL 23 2007

...AREAS OF DENSE FOG ACROSS THE REGION THIS MORNING...

...HEAT INDICES FROM 95 TO 100 DEGREES THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

AREAS OF DENSE FOG WILL REDUCE VISIBILITIES TO A QUARTER MILE OR
LESS UNTIL MID MORNING. THIS AFTERNOON WARM AND HUMID CONDITIONS
WILL RESULT IN HEAT INDICES FROM 95 TO 100 DEGREES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AN AREA OF LOW PRESSURE WILL BRING THE CHANCE OF THUNDERSTORMS TO
THE REGION WEDNESDAY NIGHT INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

NDZ006-007-014-015-024-026-028-038-049-052-054-241130-
TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES-RANSOM-
SARGENT-WESTERN WALSH COUNTY-
620 AM CDT MON JUL 23 2007

...HEAT INDICES FROM 95 TO 100 DEGREES THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT
THIS AFTERNOON WARM AND HUMID CONDITIONS WILL RESULT IN HEAT
INDICES FROM 95 TO 100 DEGREES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AN AREA OF LOW PRESSURE WILL BRING THE CHANCE OF THUNDERSTORMS TO
THE REGION WEDNESDAY NIGHT INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 2:53 AM CDTFlash Flood WarningFGFCavalier, Ramsey, Towner7 hr

Nearby

Heat Advisories in North Dakota, 2007Heat Advisories in Minnesota, 2007Every heat advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.